1. Want to get periods immediately before attending a religious event? Check this out for tips...
    Dismiss Notice

Vitamin D Deficiency - Any Support Group?

Discussion in 'Health Issues' started by SGBV, Mar 7, 2023.

  1. MalStrom

    MalStrom IL Hall of Fame

    Messages:
    4,228
    Likes Received:
    7,058
    Trophy Points:
    408
    Gender:
    Female
    @SGBV if this is a new gym it might be worthwhile to book a few sessions with a trainer, so they can make sure you’re using correct form.
     
    gknew likes this.
  2. SGBV

    SGBV IL Hall of Fame

    Messages:
    5,960
    Likes Received:
    11,427
    Trophy Points:
    438
    Gender:
    Female
    Yes, new GYm enrollment.
    But after knowing my deficiency and before doing other blood examinations, I am not sure whether to hit the gym now or wait until I am cleared by the doctor to go ahead.

    I really loved the Gym sessions even though I was in pain after each session, and recovery after workout was hard
     
    gknew likes this.
  3. gknew

    gknew Gold IL'ite

    Messages:
    1,234
    Likes Received:
    469
    Trophy Points:
    158
    Gender:
    Female
    Oh ok. My hba1c was 6.5 when I texted in October. So they put me on metformin 1000mg twice a day. So 2000mg per day. Yet to check back.
    quercetin and myo-inositol, are these anemic supplements?
     
  4. gknew

    gknew Gold IL'ite

    Messages:
    1,234
    Likes Received:
    469
    Trophy Points:
    158
    Gender:
    Female
    I will ask about this. My Dr prescribed me phentermine for weight loss. I have heard that it has bad side effects too.
    My weight is drastically increased and no changes at all.
    My Dr blames my diabetes for my weight gain and she really wants me to reduce the weight. She also put me several nerve medicines for my other pain which I am dealing with and that comes with weight gain side effects. I have tried 5 to 6 of such type medicines.
     
  5. sneha1985

    sneha1985 Gold IL'ite

    Messages:
    428
    Likes Received:
    440
    Trophy Points:
    125
    Gender:
    Female
    My mom is 65 years old, had health issues so we got her vitamins checked and for her Vitamin D came out to be 6. She also has major deficiency of B12.

    I too had D deficiency few years back and my doctor had suggested me to get the sunlight between 8am-10am. I continued doing it daily for 3 months and then my vitamin D was back in track. These days I have been taking multivitamins regularly and probably that's helping. I work indoors most of the day, so I hardly get the sunlight now.
     
    gknew likes this.
  6. SGBV

    SGBV IL Hall of Fame

    Messages:
    5,960
    Likes Received:
    11,427
    Trophy Points:
    438
    Gender:
    Female
    I was on nerve pain medication, namely gabapentin. Not sure whether it was also the culprit behind my weight gain.

    Has anyone managed to lose at least some of your weight after following medication for vit D deficiency?

    I am afraid that I will never be able to lose this weight again.
     
    Last edited by a moderator: Mar 9, 2023
    gknew likes this.
  7. gknew

    gknew Gold IL'ite

    Messages:
    1,234
    Likes Received:
    469
    Trophy Points:
    158
    Gender:
    Female
    I have been told that I have to be out in the sun from 11-3pm anytime in-between.
    I didn't know that early morning works too. Also, they told me that most of our body parts should be exposed to skin when we are out. Like they do sun bath during summer.

    I used to be out for sometime everyday and still my D has not increased yet. I will try the early morning sun walk and see if it helps. Thanks for this suggestion.
     
  8. gknew

    gknew Gold IL'ite

    Messages:
    1,234
    Likes Received:
    469
    Trophy Points:
    158
    Gender:
    Female
    OMG. I had the same medicine and gained weight!!
    I have taken few medicines in the same type. Cymbalta amitrypline gabapentin Lyrica and currently taking tegretol..all these cause weight gain. But nothing helped me with my pain but Dr wanted to trial these to see if any of those helps.
    I have gained a lot only after taking gabapentin. As I mentioned in the previous comments, I have gained around 60 pounds with this. This is really stressful and I am trying hard to lose weight. Whoever sees me, talks about my sudden weight gain and I look very obese. I feel so bad for myself but not losing hope.
     
  9. sneha1985

    sneha1985 Gold IL'ite

    Messages:
    428
    Likes Received:
    440
    Trophy Points:
    125
    Gender:
    Female
    Hmm interesting. My doc told me at once the sun gets strong, it could harm our body so better to take morning sunlight. Also I stay in the west and UV rays are pretty strong here. I also need to start going out in morning for 15-20 mins to get the sunlight. I haven't got my vits checked recently, but last year it was normal. My doc is an Asian and she had given me a choice if I want to take meds or choose a natural route and I went with natural route. Back when I was deficient, I was also trying to loose weight, so would walk atleast 30 mins in the day and then sometimes in the afternoon and evening as well for 2-3 days in the week. I was also eating more leafy greens and beans, although those are not vitamin D sources AFAIK.
     
  10. MalStrom

    MalStrom IL Hall of Fame

    Messages:
    4,228
    Likes Received:
    7,058
    Trophy Points:
    408
    Gender:
    Female
    Quercetin is supposed to help the immune system and myo-inositol is supposed to be beneficial for insulin resistance.
     

Share This Page